MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MARYLAND BIPOLAR FORCEPS
Model Number 420172-18
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm maryland bipolar forceps could not output energy.The procedure was completed with no reported injury or harm to the patient.
 
Additional Manufacturer Narrative
The maryland bipolar forceps has been returned and evaluated by the failure analysis (fa) team.The instrument passed the manual articulation of inputs.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened, closed and grasped properly.The instrument passed the electrical continuity and energy delivery tests in various grip orientations.Failure analysis could not verify the customer reported event.Additional observation(s) not reported by site: the instrument was found to have damaged conductor wire insulations of both wires at the yaw pulley.The internal conductor wires were exposed.No thermal damage was found on the instrument.The instrument passed the electrical continuity test.Although the conductor wire insulation was damaged, the internal wire was not frayed or fully broken.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.

Brand Name
ENDOWRIST
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24860526
Report Number2955842-2026-21336
Device Sequence Number21470089
Product Code NAY
UDI-Device Identifier00886874111475
UDI-Public(01)00886874111475(11)231130(10)K10231130
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420172-18
Device Catalogue Number420172
Device Lot NumberK10231130 818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown